MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Material Deformation (2976)
Health Effect - Clinical Codes Inflammation (1932); Hernia (2240)
Date of Event 12/09/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2009) is considered to be a best estimate.This emdr represents the perfix plug (device 2).An additional supplemental emdr was submitted to represent the bard/davol composix kugel mesh (device 1) and composix kugel mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2009 ¿ patient was diagnosed with incisional hernia thereby underwent open repair with the implant of composix kugel mesh (device 1).Per op notes, ¿patient had developed a larger hernia from cholecystectomy trocar site.The hernia sac was found, and a composix kugel mesh (device 1) was placed inside the abdominal cavity and anchored to the fascial ring using sutures.¿ on (b)(6) 2009 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of perfix plug (device 2).Per op notes, ¿a large hernia palpable in right paramedian area.The piece omentum was dissected free.A perfix plug and mesh (device 2) was anchored to fascial ring and sutured.¿ (b)(6) 2010 - patient was diagnosed multiple recurrent incisional hernia thereby underwent open repair with the removal of composix kugel mesh (device 1) and perfix plug (device 2).Per op notes, ¿the large hernia in the upper midline was identified and also had another right sided defect right of the umbilicus slightly lower where perfix plug (device 1) was placed.Both the meshes (device 1, 2) were curled up with chronic inflammation and was protruding into the peritoneal cavity.The composix kugel mesh (device 1) and perfix plug (device 2) were completely removed.The flaps were done on both sides.A synthetic mesh was placed inside the abdominal cavity and anchored to overlying fascia using sutures.¿ on (b)(6) 2011 ¿ patient was diagnosed large recurrent incisional hernia thereby underwent open repair with the implant of composix kugel mesh (device 3).Per op notes, ¿the previously used synthetic mesh was then incised in the midline to enter the abdominal cavity and noted a large amount of loops of small bowel lodged in a pocket in left anterior abdominal wall.The synthetic mesh might have broken creating a window allowing herniation.Small adhesions were taken down.A composix kugel mesh (device 3) was laid flat with the small surface in the peritoneal cavity and anchored to fascial ring using sutures.¿ on (b)(6) 2011 ¿ patient was diagnosed with small bowel obstruction, mesh tear, recurrent incisional hernia thereby underwent open repair with the removal of mesh (device 3).Per op notes, ¿there was dense scar tissue in the subcutaneous space.The composix kugel mesh (device 3) had torn in the left lateral side which attached to fascia.There was a large amount of small bowel inside the left hernia sac.The entire composix kugel mesh (device 3) was removed along with sutures.The synthetic mesh was left in place.Dense adhesions at level of small bowel were noted.There was a laceration of distal terminal ileum.The two small defects in mid and proximal ileum were repaired using sutures and small bowel resection was done.The biological mesh was then placed on top of the fascia.The previously placed fascial sutures and the lateral margins were then placed through the mesh using sutures.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23788640
Report Number1213643-2025-01200
Device Sequence Number18759433
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(17)150328(10)HUTC0423
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2015
Device Catalogue Number0112770
Device Lot NumberHUTC0423
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale